Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Feeling cold on half side of body. Any ideas what could be causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
For the past 3-4 weeks, my right XXXXXXX is ice cold much of the day. Any idea why?
I have no idea what my "query is related to"...that's why I'm asking.
Posted Fri, 8 Mar 2013 in General Health
Answered by Dr. Sundar Gnanavel 3 hours later
Thanks for your query. Your symptoms lead to two posdibilties. It could be either due to peripheral neuropathy leading to poor temperature perception and numbness while the other possibility is peripheral vascular disease which might be due to chronic smoking on occasions. I would suggest b12 folate level and doppler of lower limb blood vessels along with nerve conduction studies to clinch the diagnosis. I would also suggest avoiding smoking or slcohol that might aggravate te condition. Management can be planned after investigations.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Feeling cold on half side of body. Any ideas what could be causing this? 30 hours later
Thanks for the info. I will check into it asap.

I have a very occasional cigar (2-3 times a year) and haven't had one in many weeks so I don't feel the "chronic smoking" applies to me.

There's no numbness or tingling...just coldness. Like there's ice or ice water on my skin...especially my right XXXXXXX It doesn't happen all the time either. I live in Connecticut so it does get very cold in the winter but I get the feeling indoors and I did feel it a couple months ago (before it got real cold outside).

My digging on the internet also showed possibilities of: diabetes (though I do not have ANY other symptoms for that and it's not in my family history) and a tumor near my spine. That one concerns me. What do you think?
Also, as I mentioned, I've been taking Trileptal for 10 years for what the doctor things was a migraine with XXXXXXX I only started feeling the cold XXXXXXX 2-3 months ago. Could this have anything to do with the medication I take?

Again, I'm a basically healthy male, 57 yrs old, 170 lbs...5'10".Re peripheral vascular disease, I saw this online:

Risk factors for peripheral artery disease include elevated blood cholesterol, diabetes, smoking, hypertension, inactivity, and overweight/obesity.

My cholesterol level is always VERY low (optimal good cholesterol and minimal bad cholesterol) BP is always around 120/75....I rarely smoke....and I gave you my height/weight (not obese at all). I could use more exercise, though.
Answered by Dr. Sundar Gnanavel 1 hour later
This symptom has nothing to do with migraine with XXXXXXX or medication you take for the same. A tumour near your spine seems unlikely given the sole symptom. The possibility of diabetis leading to neuropathy remains for which you need to screen yourself for fasting and postprandial sugar levels. In absence of chronic smoking, peripheral vascular disease is unlikely. I would also like to add that the symptom may not be pathological at all but just a normal transient phenomenon. You can try the investigations suggested.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Feeling cold on half side of body. Any ideas what could be causing this? 41 minutes later
OK...thanks for your thoughts on this.

Answered by Dr. Sundar Gnanavel 2 minutes later
Wish you speedy recovery.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor